The Rate of Convergence of some Asymptotic Expansions for Distribution Approximations via an Esseen Type Estimate

Research output: Contribution to journalArticlepeer-review


Some asymptotic expansions not necessarily related to the central limit theorem are studied. We first observe that the smoothing inequality of Esseen implies the proximity, in the Kolmogorov distance sense, of the distributions of the random variables of two random sequences satisfying a sort of general asymptotic relation. We then present several instances of this observation. A first example, partially motivated by the the statistical theory of high precision measurements, is given by a uniform asymptotic approximation to ��g��X + ��n����n∈��, where g is some smooth function, X is a random variable and ����n��n∈�� is a sequence going to infinity; a multivariate version is also stated and proved. We finally present a second class of examples given by a randomization of the interesting parameter in some classical asymptotic formulas; namely, a generic Laplace’s type integral, randomized by the sequence ����nX��n∈��, X being a Gamma distributed random variable.
Original languageUnknown
Pages (from-to)266-290
JournalCommunications in Statistics - Theory and Methods
Issue number2
Publication statusPublished - 1 Jan 2014

Cite this